Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

May 13, 2018Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at May 13, 2018, 6:21 PM CDT for Mobile County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2018, 6:21 PM CDT (23:21 UTC)
Expired
May 13, 2018, 7:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 23 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS84 KMOB 132321
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
621 PM CDT SUN MAY 13 2018
 
ALZ263-265-140015-
Mobile Coastal AL-Mobile Central AL-
621 PM CDT SUN MAY 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 715 PM CDT...

At 618 PM CDT, gusty outflow winds associated with the strong 
thunderstorms were located along a line extending from 3 miles west 
of Daphne to 7 miles east of Theodore to 3 miles northeast of 
Alabama Port to 4 miles north of Fort Gaines, and moving west at 15 
mph.

Winds in excess of 40 mph will be possible with the thunderstorm 
gust front.

Locations impacted include...
Tillmans Corner, Theodore, Bayou La Batre, I10 And I65, Alabama Port
and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Mobile.

&&

LAT...LON 3068 8817 3054 8828 3043 8831 3028 8829
      3037 8799 3040 8800 3050 8798 3061 8791
TIME...MOT...LOC 2318Z 099DEG 13KT 3062 8795 3051 8806 3041 8808 3032
8806

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 13, 4:01 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 13, 4:01 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Sun May 13 2018

.NEAR TERM /Now Through Monday/...For the remainder of this
afternoon and early this evening expect isolated to scattered
showers and thunderstorms to continue developing across the
western Florida Panhandle and south central Alabama moving west at
10 to 20 knots. Mixed layered capes at around 1500 j/kg are noted
over much of the lower half of the forecast area this afternoon
with decent lapse rates in the boundary layer also present,
combined with dry air aloft. As a result gusty straight line winds
possibly up to around 50 mph and frequent cloud to ground
lightning will be the main concern with some of the stronger
thunderstorms. This convection will continue to develop through
early this evening then begin to erode later in the evening as
daytime heating begins to decrease. Aloft, a broad upper low
continues to develop over the eastern gulf with a developing
surface low developing in the vicinity of the upper system or just
off the Fl west coast tracking northwest through Mon afternoon.
Better rain chances can be expected with this pattern during the
day on Mon especially by late morning or early afternoon
continuing through the remainder of the day. Model capes range
from 1000 to 1500 j/kg on Mon mostly over our coastal counties
with decent lapse rates also depicted in the boundary layer
generally ranging from 6.5 to 7.0 c/km. Temperatures will continue
to remain warm through Mon with higher humidity levels also
expected. 32/ee

.SHORT TERM /Monday night Through Wednesday night/...An upper
low over the extreme northeast Gulf slowly weakens to an open
trough while drifting to the central Gulf coast region during the
period. An associated surface low closely follows the upper
system, moving from the extreme northeast Gulf to near the
forecast area's marine waters by Tuesday then lingers through
Wednesday night. This pattern continues to look set to bring an
end to three weeks of (mostly) dry weather, and also looks to
favor better pops and rainfall amounts generally over the eastern
portion of the forecast area. At this time, rainfall amounts
during the period look to remain below values which would lead to
flooding concerns. This system does look to bring the potential
for an increased rip current threat through the period, and there
may even be the potential for minor coastal flooding and heavy
surf along the northwest Florida panhandle depending on how the
surface low evolves. For Tuesday, will have likely pops over
much of the northwest Florida panhandle and extreme south central
Alabama with chance to good chance pops further to the west.
Wednesday looks to have the best pops of the period and have gone
with likely pops over the central and eastern portions with good
chance pops further west. /29

.LONG TERM /Thursday Through Sunday/...The upper trof remains over
the region through Saturday before finally weakening on Sunday.
The surface low located over the marine waters is expected to move
inland on Thursday followed by a surface ridge becoming
established over the northern Gulf later in the period. Will
continue with likely pops for generally the central and eastern
portion of the area on Thursday, with good chance further to the
west. For Friday and Saturday, will have likely pops mainly over
south central Alabama where the position of the upper trof will
provide for a better environment, with good chance pops elsewhere.
Chance to good chance pops follow for Sunday. Depending on how the
surface low evolves/tracks, will need to monitor for the
potential of elevated rainfall, an increased rip current threat
through at least Friday as well as heavy surf/minor coastal
flooding. /29

&&

.MARINE...High pressure over the northern Gulf will weaken and shift
eastward as a weak area of low pressure slowly forms over the
eastern gulf and moves northwest. The weak system will linger over
the marine area late Tuesday through Wednesday before moving inland
later in the week. This pattern will bring an increased chance of
showers and thunderstorms to the marine area through much of the
week. Northeast to easterly winds possibly up to 20 knots or
slightly higher will also be possible Tue through Wed. Stay tuned
for further updates on this developing system in the northern gulf.
32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      67  92  68  88  69  86  67  88 /  10  20  20  40  30  50  30  50
Pensacola   71  88  70  84  70  83  70  86 /  20  40  30  60  40  60  50  60
Destin      74  84  71  82  71  80  73  82 /  10  30  40  60  50  70  60  60
Evergreen   66  93  67  85  67  84  67  86 /  10  20  20  50  30  70  40  60
Waynesboro  66  94  67  91  67  89  66  89 /   0  10  10  30  20  50  30  50
Camden      67  93  67  87  68  85  67  86 /   0  20  20  40  30  70  30  60
Crestview   67  91  67  83  67  83  68  85 /  20  30  40  60  40  70  50  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 13, 4:44 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
444 AM CDT Sun May 13 2018

ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-140945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene-
Stone-George-
444 AM CDT Sun May 13 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida, southeast Mississippi and the
coastal waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight.

Isolated showers and thunderstorms can be expected along the
seabreeze this afternoon. Some of storms could become strong with
gusty winds.

There is a moderate risk of rip currents along the beaches of
Alabama and northwest Florida.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a moderate risk of rip currents along the beaches of
Alabama and northwest Florida.

GMZ630>632-634>636-650-655-670-675-140945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
444 AM CDT Sun May 13 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A surface low will move into the north central Gulf on Tuesday and
Wednesday. The exact location of the low is uncertain, but there
is a potential for increased winds and seas developing over at
least part of the marine area during this time.

In the hours before

Special weather statement, May 13, 5:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT SUN MAY 13 2018

ALZ264-FLZ201>204-132300-
Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
515 PM CDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...WEST CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 600 PM CDT...

At 514 PM CDT, the strong thunderstorm was located near Pace, moving
west at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pensacola, Ensley, Gonzalez, Pace, Molino, Pea Ridge and Floridatown.

LAT...LON 3045 8740 3070 8749 3076 8709 3059 8703
      3044 8739
TIME...MOT...LOC 2214Z 072DEG 21KT 3066 8715
Special weather statement, May 13, 5:24 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
524 PM CDT SUN MAY 13 2018

ALZ264>266-132300-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
524 PM CDT SUN MAY 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL
600 PM CDT...

At 523 PM CDT, the strong thunderstorms were located along a line
extending from near Summerdale to near Bon Secour to 4 miles
northeast of Gulf Shores, and moving west at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Fairhope, Foley, Point Clear, Magnolia Springs, Bon Secour,
Summerdale and Alabama Port.

LAT...LON 3035 8813 3052 8814 3052 8809 3054 8808
      3050 8766 3035 8767 3031 8762 3025 8778
TIME...MOT...LOC 2223Z 090DEG 16KT 3048 8775 3035 8775 3030 8766
Local storm report, May 13, 5:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT SUN MAY 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     Milton                  30.63N 87.04W
05/13/2018                   Santa Rosa         FL   911 CALL CENTER

            SANTA ROSA COUNTY 911 REPORTS A TREE DOWN ON A HOUSE WITH
            DAMAGE TO THE RESIDENCE. TIME ESTIMATED VIA RADAR DATA

&&

RROGERS
Special weather statement, May 13, 5:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT SUN MAY 13 2018

ALZ264-132330-
Baldwin Central AL-
554 PM CDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 630 PM CDT...

At 553 PM CDT, the strong thunderstorm was located 4 miles southeast
of Daphne, moving west at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Daphne and Fairhope.

LAT...LON 3044 8802 3064 8803 3064 8781 3051 8776
      3047 8791 3049 8791 3048 8794 3047 8792
      3047 8794
TIME...MOT...LOC 2253Z 070DEG 9KT 3057 8784
Special weather statement, May 13, 5:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT SUN MAY 13 2018

FLZ205-206-132345-
Okaloosa Inland FL-Okaloosa Coastal FL-
557 PM CDT SUN MAY 13 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 645 PM CDT...

At 557 PM CDT, the strong thunderstorm was located 5 miles north of
Niceville, moving west at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Mobile.

&&

LAT...LON 3036 8674 3066 8678 3071 8639 3049 8639
TIME...MOT...LOC 2257Z 074DEG 20KT 3059 8645
Special weather statement, May 13, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT SUN MAY 13 2018

ALZ263-265-140015-
Mobile Coastal AL-Mobile Central AL-
621 PM CDT SUN MAY 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 715 PM CDT...

At 618 PM CDT, gusty outflow winds associated with the strong
thunderstorms were located along a line extending from 3 miles west
of Daphne to 7 miles east of Theodore to 3 miles northeast of
Alabama Port to 4 miles north of Fort Gaines, and moving west at 15
mph.

Winds in excess of 40 mph will be possible with the thunderstorm
gust front.

Locations impacted include...
Tillmans Corner, Theodore, Bayou La Batre, I10 And I65, Alabama Port
and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Mobile.

&&

LAT...LON 3068 8817 3054 8828 3043 8831 3028 8829
      3037 8799 3040 8800 3050 8798 3061 8791
TIME...MOT...LOC 2318Z 099DEG 13KT 3062 8795 3051 8806 3041 8808 3032
8806

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:37 PM CDTSpecial Weather StatementMOBCovington68 min
May 13, 5:24 PM CDTSpecial Weather StatementMOBBaldwin36 min
May 13, 5:29 PM CDTSpecial Marine WarningMOB61 min
May 13, 5:54 PM CDTSpecial Weather StatementMOBBaldwin36 min
May 13, 6:14 PM CDTSpecial Marine WarningMOB31 min
May 13, 6:46 PM CDTSpecial Weather StatementMOBBaldwin44 min
May 13, 3:30 PM CDTSpecial Weather StatementMOBEscambia45 min
May 13, 3:40 PM CDTSpecial Weather StatementMOBOkaloosa65 min
May 13, 3:59 PM CDTSpecial Weather StatementMOBOkaloosa31 min
May 13, 4:17 PM CDTSpecial Weather StatementMOBEscambia43 min
May 13, 4:29 PM CDTSpecial Weather StatementMOBOkaloosa31 min
May 13, 5:15 PM CDTSpecial Weather StatementMOBEscambia45 min
May 13, 5:57 PM CDTSpecial Weather StatementMOBOkaloosa48 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.